Thunderstorm Wind, Barber
- When
- June 1, 12:25 AM CST
- Where
- Barber County, 6 mi W of Hardtner
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.020, -98.759
Three to four inch tree limbs were blown down.
The event from the 31st of May lingered into the early morning hours, or shortly after midnight, on the 1st.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
The event from the 31st of May lingered into the early morning hours, or shortly after midnight, on the 1st.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at May 31, 2:21 PM CST, 10 hours 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 321 PM CDT THU MAY 31 2007 .DISCUSSION... DAYS 1-2... TSRA CONTINUES TO DEVELOP IN A -16 TO -18C 5H THERMAL TROF WHICH WAS LOCATED NEAR THE RIGHT ENTRANCE REGION OF 25H JET THIS AFTERNOON. ALSO STILL WATCHING OUR NEXT S/W TROF WHICH WAS LOCATED OVER SRN WY BASED ON 12Z ANALYSIS AS IT CONTINUES ITS SE TRACK ACROSS NRN CO. AS THIS SECOND SYSTEM CROSSES INTO ERN COLORADO LATER THIS EVENING STILL EXPECTING CONVECTION TO BECOME MORE WIDESPREAD AND THEN BEGIN TO QUICKLY MOVE SOUTHEAST ACROSS THE CWA DURING THE OVERNIGHT HOURS AS A MCS. PERIODS OF HEAVY RAIN IN THIS MCS STILL LOOKING REASONABLE SO WILL RETAIN FLOOD WATCH WHICH WE CURRENTLY HAVE GOING BUT WITH BASED ON PROGGED STORM MOTION PROLONGED PERIODS OF HEAVY RAIN LOOKING LESS LIKELY...ESPECIALLY FURTHER SOUTHWEST SO WILL NOT BE EXPANDING THE WARNING FURTHER SW. AS FOR SEVERE WEATHER POTENTIAL THERE WILL A RISK A FEW TORNADOES EARLY BASED ON SHEAR AND INSTAB...THEN BECOMING MORE OF A HAIL AND WIND HAZARD ONCE THE MCS GETS ORGANIZED. WHAT HAPPENS WITH THIS SYSTEM TONIGHT WILL DRIVE THE POTENTIAL OF SEVERE WEATHER ON FRIDAY. ANOTHER S/W TROF PROGGED TO MOVE ACROSS THE CWA ON FRIDAY AS MID LVL BAROCLINIC ZONE DROPS SOUTH. NOTICING DECENT MOISTURE AND 85H-7H FGEN ALONG THIS BAROCLINIC ZONE AS IT DROPS SOUTH EARLY IN THE DAY SO WILL KEEP SOME HIGH CHC POPS GOING ACROSS MOST OF THE CWA. THEN LATER IN THE DAY AS THIS MID-UPPER LEVEL LIFT BEGINS TO INTERACT WITH OUR FRONTAL BOUNDARY WHERE BETTER MOISTURE AND LOW LEVEL FORCING WILL BE THERE WILL ONCE AGAIN BE A CHANCE FOR SEVERE WEATHER. AT THIS TIME NOT CONFIDENT ON WHERE THIS FRONT WILL BE SO AS A RESULT WILL GO WITH A COMPROMISE BETWEEN THE GFS/NAM SFC POSITION WHICH WILL PLACE OUR SE CWA IN A FAVORABLE ARE FOR STORMS BY FRIDAY NIGHT. DAYS 3-7... NOT MUCH CHANGE IN THE FCST FOR THE PERIOD SUNDAY THROUGH THURSDAY. IT APPEARS BY MID-NEXT WEEK FAIRLY SUBSTANTIAL PACIFIC JET ENERGY WILL BEGIN ENTERING THE ROCKIES AND WESTERN PLAINS...SUPPORTING FAIRLY VIGOROUS LEE CYCLOGENESIS. AVAILABLE MOISTURE SHOULD BE MORE THAN ADEQUATE FOR SEVERE WEATHER AROUND MID-NEXT WEEK...THERE IS JUST THE UNCERTAINTY IN TIMING/EVOLUTION OF THE SYNOPTIC FEATURES. WILL INSERT SOME SLIGHT CHANCE TSRA POPS FOR MID-NEXT WEEK WHICH WILL CONTINUE TO BE EVALUATED AS WE GET CLOSER TO THIS TIME RANGE. && .AVIATION... REALLY HAVING A VERY DIFFICULT TIME TRYING TO FORECAST TIMING OF CONVECTION FOR TONIGHT AT ALL THREE TAF SITES (DDC,GCK,HYS). AM EXPECTING EARLY EVENING THUNDERSTORM ACTIVITY TO BE MAINLY WEST OVER FAR WESTERN KANSAS BUT WILL GO AHEAD AND INCLUDE A CB IN THE CLOUD COVER GROUP BEGINNING ROUGHLY 23Z. THE 03-06Z TIME FRAME WAS VERY DIFFICULT TO FIGURE OUT FOR CONVECTION LOCATION/TIMING WITH THE PRIMARY COLD FRONT STILL LIKELY OVER WEST CENTRAL KANSAS AT 09Z. WILL PLAY THE TAFS A LITTLE MORE CONSERVATIVE WITH JUST VCTS FOR NOW AND PROB30 FOR TSRA AFTER MIDNIGHT. && .PRELIMINARY POINT TEMPS/POPS... DDC 78 59 76 55 / 0 70 50 20 GCK 78 57 71 53 / 30 60 30 10 EHA 79 57 78 56 / 20 60 10 30 LBL 80 59 79 55 / 10 70 20 30 HYS 77 56 73 53 / 20 70 50 10 P28 80 63 78 60 / 0 70 50 40 && .DDC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY MORNING FOR KSZ030-031-043>046-064>066-079-081. && FN18/25/25
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 435 AM CDT THU MAY 31 2007 KSZ030-031-043>046-061>066-074>081-084>090-011000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 435 AM CDT THU MAY 31 2007 /335 AM MDT THU MAY 31 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT STRONG UPPER LEVEL SUPPORT COMBINED WITH A DEVELOPING COLD FRONT AND RAPID GULF MOISTURE RETURN WILL RESULT IN THE DEVELOPMENT OF SEVERE THUNDERSTORMS ACROSS THE HIGH PLAINS LATE TODAY. THESE STORMS ARE EXPECTED TO FORM ALONG THE HIGHER TERRAIN OF COLORADO AND THEN ORGANIZE INTO A COMPLEX THIS EVENING AS THEY SPREAD EAST ACROSS SOUTHWEST KANSAS. THE MAIN THREATS WILL BE LARGE HAIL, DAMAGING WINDS AND FLOODING RAINFALL. A FEW TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE FRIDAY AFTERNOON AND EVENING AND PERHAPS SATURDAY. THE SEVERE THREAT WILL BE MUCH LESS THAN TONIGHT. THUNDERSTORMS MAY AGAIN ERUPT ACROSS WESTERN KANSAS LATE WEDNESDAY AFTERNOON, NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED LATE THIS AFTERNOON AND TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC EKB
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
819 PM CDT THU MAY 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM HAIL PENDENNIS 38.65N 100.33W
05/31/2007 E1.00 INCH LANE KS PUBLIC
0734 PM HAIL 3 E SCHOENCHEN 38.71N 99.27W
05/31/2007 E0.75 INCH ELLIS KS PUBLIC
&&
RBURGERTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
824 PM CDT THU MAY 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM HAIL 3 N TREGO CENTER 38.92N 99.90W
05/31/2007 E1.00 INCH TREGO KS PUBLIC
&&
26PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
832 PM CDT THU MAY 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TORNADO 4 NE HARGRAVE 38.59N 99.38W
05/31/2007 RUSH KS PUBLIC
RELAYED BY LAW ENFORCEMENT
&&
26PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
841 PM CDT THU MAY 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL LIEBENTHAL 38.65N 99.32W
05/31/2007 E1.00 INCH RUSH KS TRAINED SPOTTER
&&
RBURGERTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
851 PM CDT THU MAY 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL 1 N OTIS 38.55N 99.05W
05/31/2007 E2.75 INCH RUSH KS LAW ENFORCEMENT
&&
MSCOTTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1212 AM CDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL 3 S ELLIS 38.89N 99.56W
05/31/2007 M0.88 INCH ELLIS KS TRAINED SPOTTER
0710 PM HAIL SCOTT CITY 38.48N 100.91W
05/31/2007 M1.00 INCH SCOTT KS TRAINED SPOTTER
0711 PM HAIL SCOTT CITY 38.48N 100.91W
05/31/2007 M1.00 INCH SCOTT KS TRAINED SPOTTER
0850 PM HAIL 1 N OTIS 38.55N 99.05W
05/31/2007 M2.75 INCH RUSH KS LAW ENFORCEMENT
&&
06The Vance AFB radar (KVNX), 64 km away, was scanning. The volume nearest the first event began at 06:23 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
Three to four inch tree limbs were blown down.
Widespread wind damage from Hardtner to east of Kiowa. One tree was blown down in Kiowa and many limbs of 3 to 4 inches in diameter were blown down. Power was out for 12 hours. Twenty-five power poles were blown down and extensive wheat damage was done by the wind and hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2007Every state in 2007This day in weather historyWarnings in Kansas, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45127, 45130, 45184.